Oklahoma, 2008

Hail in Oklahoma, June 21, 2008

June 21, 2008 · NWS TSA · 1 event in 1 county or zone

Thunderstorms moved through northeastern Oklahoma during the afternoon, resulting in an isolated severe hail report.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms moved through northeastern Oklahoma during the afternoon, resulting in an isolated severe hail report.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 21, 1:32 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 21, 1:32 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT JUN 21 2008

.DISCUSSION...
VERY LITTLE CHANGE FROM YESTERDAY. WILL MAKE A LAST
MINUTE DECISION ON FINAL POPS FOR THIS EVENING. LIKE
LAST NIGHT...THINK THE FEW SHOWERS AND THUNDERSTORMS
THAT DO MANAGE TO GET STARTED ALONG A WEAK BOUNDARY
THAT IS DRIFTING SOUTHWARD WILL DIMINISH FAIRLY
RAPIDLY AFTER SUNSET.

STILL LOOKS LIKE A SLIGHT CHANCE OVER MAINLY NORTHERN
ZONES FOR THE UPCOMING WEEK. CONFIDENCE REMAINS LOW ON
TIMING OF ANY THUNDERSTORM ACTIVITY. TEMPERATURES WILL
REMAIN AROUND OR SLIGHTLY ABOVE THE NORMAL EARLY SUMMER
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  92  68  93 /  20  10  20  20
FSM   64  91  66  93 /  10  10  20  20
MLC   62  92  66  92 /  10   0  10  10
BVO   60  91  64  92 /  20  20  20  20
FYV   58  87  60  87 /  20  20  30  30
BYV   59  85  63  86 /  20  20  30  30
MKO   63  89  65  91 /  10   0  20  20
MIO   62  90  65  90 /  20  20  20  20
F10   62  90  66  92 /  10  10  10  10
HHW   63  92  65  93 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....15
Hazardous weather outlook, Jun 21, 12:53 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT SAT JUN 21 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
153 PM CDT SAT JUN 21 2008T

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AS A WEAK SURFACE BOUNDARY LINGERS NEAR THE KANSAS/OKLAHOMA
BORDER. THIS ACTIVITY WILL BE FURTHER ENHANCED BY A WEAK UPPER
LEVEL DISTURBANCE MOVING ACROSS THE REGION. THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME BRIEFLY SEVERE WITH
STRONG GUSTY WINDS THE PRIMARY CONCERN. THIS ACTIVITY WILL
DIMINISH SHORTLY AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE INCREASE
SUNDAY INTO SUNDAY NIGHT AS THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF A SURFACE BOUNDARY ACROSS
KANSAS AND MOVE SOUTH INTO THE AREA. THE CHANCES OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
UPCOMING WEEK AS THE UPPER AIR PATTERN REMAINS ACTIVE
OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 21, 2:30 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 21 2008

ARZ001-OKZ058-063-212115-
BENTON AR-DELAWARE OK-OTTAWA OK-
330 PM CDT SAT JUN 21 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 17 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS AND MAYSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3650 9461 3650 9438 3648 9436 3637 9468
      3669 9476 3674 9462
TIME...MOT...LOC 2030Z 336DEG 15KT 3664 9460

The radar

The Tulsa radar (KINX), 80 km away, was scanning. The volume nearest the first event began at 21:37 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Delaware

When
June 21, 3:37 PM CST
Where
Delaware County, Colcord
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.270, -94.680

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113177.